| Catalog Number |
C42014E-07 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during use with 2 bd alaris¿ smartsite¿ gravity set the devices were clogged.This is 1 of 2 malfunctions.The following information was provided by the initial reporter: it was reported by the customer that complaint involving bd smart site gravity tubing not being able to be primed.
Additional Manufacturer Narrative
H3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 07-jul-2023.H.6.Investigation summary: one sample of material number c42014e-07 was received for quality investigation.The customer complaint of component damage- no leak was not verified by inspection, however, after inspection of the sample, separation of the tubing was identified.The received sample was visually inspected for any visible damages to the components.There were no damages located to the components, however, the tubing had separated from a y-site smartsite inlet port in the assembly.Further examination of the separation location indicates that the amount of solvent visible on the y-site smartsite inlet port and the tubing is not sufficient to maintain the bond between the two components.A device history record review for model c42014e-07 lot number 22089046 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 03aug2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The failure seen in this complaint is the lack of solvent between the y-site inlet port and tubing.After an investigation at the manufacturing facility, the root cause for the failure was determined to be a partial insertion of the components by the operator.This indicates that the operator did not follow the insertion method established in the assembly procedure.A quality alert has been generated to reinforce the correct method of solvent application and notify all personnel involved.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.